MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the pusher wire, the main coil and the introducer sheath were returned for product analysis.The introducer sheath was observed, and no damages were noted.The twist lock was found opened.The coil and pusher wire arms were not interlocked within the introducer sheath.The main coil was kinked and stretched.The pusher wire was observed, and no damages were noted.No more damages were found in the device.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected, and it was noted to be damaged.The main coil was stretched and kinked.Microscopic inspection of the pusher wire was performed and revealed that the proximal end has a smooth surface.The interlocking arm was inspected, and no anomalies was noticed.Dimensional inspection of the pusher wire was performed and were within specifications.However, dimensional inspection of the main coil revealed missing fiber bundles due to a stretched section.The remaining measured dimensions were within specification.The functional test was unable to be performed due to the device condition.The pusher wire was unloaded and the coil remained inside the introducer sheath.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 30jun2022.It was reported that the coil could not be advanced in the microcatheter.A 22mmx60cm interlock coil was selected for use on the arteriovenous malformation.During the procedure, it was noted that the coil could not be advanced in the direxion microcatheter.The procedure was completed with another of the same device.No complications were reported and the patient was stable post procedure.However, device analysis revealed missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15086358
Report Number2134265-2022-08035
Device Sequence Number14727819
Product Code KRD
UDI-Device Identifier08714729845324
UDI-Public08714729845324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2023
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0026063589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight60 KG